Children and adolescents without apparent underlying heart problems may be at increased risk of sudden unexplained death when taking stimulant medications such as methylphenidate, suggests a recent study. However, the US Food and Drug Administration (FDA), which partially funded the study, said the findings are not robust enough to call for a change in the prescribing of these medications.
A recent study suggests that stimulant drugs such as methylphenidate may boost the risk of sudden death in children and adolescents without preexisting heart problems.
Register and get free email Table of Contents alerts, saved searches, PowerPoint downloads, CME quizzes, and more
Subscribe for full-text access to content from 1998 forward and a host of useful features
Activate your current subscription (AMA members and current subscribers)
Purchase Online Access to this article for 24 hours
Graphic Jump Location
Some tools below are only available to our subscribers or users with an online account.
Download citation file:
Web of Science® Times Cited: 5
Customize your page view by dragging & repositioning the boxes below.
More Listings atJAMACareerCenter.com >
Care at the Close of Life EDUCATION GUIDESSudden Traumatic Death in Children
All results at
and access these and other features:
Enter your username and email address. We'll send you a link to reset your password.
Enter your username and email address. We'll send instructions on how to reset your password to the email address we have on record.
Athens and Shibboleth are access management services that provide single sign-on to protected resources. They replace the multiple user names and passwords necessary to access subscription-based content with a single user name and password that can be entered once per session. It operates independently of a user's location or IP address. If your institution uses Athens or Shibboleth authentication, please contact your site administrator to receive your user name and password.